Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 21, 2008, 6:42 PM MDT for Kiowa County, Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2008, 6:42 PM MDT (00:42 UTC)
- Expired
- Oct 21, 2008, 7:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 7:12 PM MDT | TSTM WND GST 60 | Eads, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 4:24 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 220042
SVRPUB
COC061-220145-
/O.NEW.KPUB.SV.W.0191.081022T0042Z-081022T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT TUE OCT 21 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 745 PM MDT...
* AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF EADS...OR ABOUT 37 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
EADS.
SWEETWATER RESERVOIR.
NEENOSHE RESERVOIR.
CHIVINGTON.
BRANDON.
SHERIDAN LAKE.
TOWNER.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3832 10304 3862 10305 3862 10304 3862 10259
3863 10258 3861 10204 3830 10203 3827 10205
TIME...MOT...LOC 0042Z 276DEG 42KT 3855 10294
$$4 follow-up statements
000
WWUS55 KPUB 220058
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT TUE OCT 21 2008
COC061-220145-
/O.CON.KPUB.SV.W.0191.000000T0000Z-081022T0145Z/
KIOWA CO-
658 PM MDT TUE OCT 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EASTERN KIOWA COUNTY...
AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
EADS...OR 31 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
NEENOSHE RESERVOIR.
CHIVINGTON.
BRANDON.
SHERIDAN LAKE.
TOWNER.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3832 10304 3862 10305 3862 10304 3862 10259
3863 10258 3861 10204 3830 10203 3827 10205
TIME...MOT...LOC 0058Z 276DEG 32KT 3850 10276
$$000
WWUS55 KPUB 220111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT TUE OCT 21 2008
COC061-220145-
/O.CON.KPUB.SV.W.0191.000000T0000Z-081022T0145Z/
KIOWA CO-
710 PM MDT TUE OCT 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EASTERN KIOWA COUNTY...
AT 707 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS CENTERED 6 MILES EAST OF EADS...OR 26
MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CHIVINGTON.
BRANDON.
SHERIDAN LAKE.
TOWNER.
AT 705 PM MDT...A NATIONAL WEATHER SERVICE SPOTTER SAW 60 MPH WINDS
IN EADS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3832 10304 3862 10305 3862 10304 3862 10259
3863 10258 3861 10204 3830 10203 3827 10205
TIME...MOT...LOC 0110Z 276DEG 32KT 3845 10263
$$000
WWUS55 KPUB 220127
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT TUE OCT 21 2008
COC061-220145-
/O.CON.KPUB.SV.W.0191.000000T0000Z-081022T0145Z/
KIOWA CO-
727 PM MDT TUE OCT 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EASTERN KIOWA COUNTY...
AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
CHIVINGTON...OR 23 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE.
TOWNER.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3830 10260 3831 10272 3847 10270 3862 10265
3862 10259 3863 10258 3861 10204 3831 10203
3827 10205
TIME...MOT...LOC 0127Z 281DEG 31KT 3840 10247
$$000
WWUS55 KPUB 220145
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT TUE OCT 21 2008
COC061-220155-
/O.EXP.KPUB.SV.W.0191.000000T0000Z-081022T0145Z/
KIOWA CO-
745 PM MDT TUE OCT 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY EXPIRES
AT 745 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3830 10260 3831 10272 3847 10270 3862 10265
3862 10259 3863 10258 3861 10204 3831 10203
3827 10205
TIME...MOT...LOC 0127Z 281DEG 31KT 3840 10247
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 2:24 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 21, 2:24 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MDT TUE OCT 21 2008 .SHORT TERM... (TODAY AND TONIGHT) ...SNOW ACROSS THE CENTRAL MOUNTAINS... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE SOUTHEAST PLAINS... ...STRONG GUSTY NORTH WINDS BEHIND THE FRONT TONIGHT THROUGH WEDNESDAY ACROSS THE PLAINS... DIGGING UPPER TROF MOVING THROUGH THE NRN ROCKIES ATTM WILL CONTINUE TO DROP SOUTHWARD ACROSS THE STATE TONIGHT BEFORE CLOSING OFF ACROSS WRN/CEN KS BY WED AFTN. COLD FRONT BEGINNING TO MOVE INTO NRN CO AS OF 19Z...WITH BAND OF SHOWERS/THUNDERSTORMS ALONG/BEHIND THIS BOUNDARY. SFC LOW EXTENDS ACROSS EASTERN CO...WITH SOUTHERLY WINDS ALONG THE KS BORDER ADVECTING UPPER 40S TO LOWER 50S NORTHWARD ALONG THE BORDER. ALREADY SEEING A LINE OF CB DEVELOPING ACROSS WRN BACA COUNTY ALONG SFC TROF AXIS/DEVELOPING DRY LINE. SO FAR CONVECTION HAS BEEN HAVING A DIFFICULT TIME MAINTAINING STRENGTH...BUT THIS SHOULD CHANGE WITH TIME AS BETTER FORCING AND STEEPENING LAPSE RATES ALOFT MOVE IN LATER THIS AFTERNOON. WEST OF THE SFC TROF AXIS...DEW POINTS HAVE BEEN DROPPING ALONG THE EASTERN SLOPES OF THE SE MTS/ADJACENT I-25 CORRIDOR AS SOUTHWEST WINDS HAVE BEEN KICKING IN. WITH TROF DROPPING IN FROM THE NORTHWEST...LAPSE RATES WILL CONTINUE TO STEEPEN DURING THE LATE AFTN/EARLY EVENING. SHOULD START TO SEE CONVECTION DEVELOPING ACROSS THE EASTERN COUNTIES WITH DEEP LAYER SHEARS STRONG ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT. MAIN THREAT WILL BE GUSTY WINDS UP TO 60 MPH AND HAIL UP TO AROUND 1 INCH IN DIAMETER. FRONT IS PROJECTED TO DROP SOUTH OF THE PALMER DIVIDE BY AROUND 00Z WITH STRONGER SURGE DROPPING DOWN BETWEEN 03Z AND 09Z. WIND WILL BE QUITE STRONG BEHIND THE FRONT WITH GUSTS UP TO 50-55 MPH POSSIBLE. CONSIDERED ISSUING A HIGH WIND WARNING FOR STRONG GRADIENT WINDS ACROSS THE PLAINS TONIGHT THROUGH EARLY TOMORROW...BUT TIMING OF FRONT DURING THE OVERNIGHT HOURS ISNT TERRIBLY CONDUCIVE FOR STRONG WIND GUSTS. APPEARS STRONGEST GUSTS MAY BE JUST TO THE EAST. WILL WAIT FOR THE 18Z NAM BEFORE MAKING THE FINAL CALL. (AFTER QUICK LOOK AT 18Z RUN...HAVE DECIDED TO ISSUE A HIGH WIND WARNING FOR THE EASTERN MOST COUNTIES. TWO ROUNDS OF POTENTIAL HIGH WINDS...ONE WITH FROPA THIS EVENING...AND SECOND WITH GRADIENT WINDS TOMORROW MORNING. THINK WE MAY BE MORE LIKELY TO HIT THE SUSTAINED 40 MPH CRITERIA FOR HIGH WIND RATHER THAN GUST CRITERIA (58 MPH). THIS BLENDS WELL WITH NEIGHBORING OFFICES.) RAIN AND SNOW WILL ALSO BE SPREADING IN BEHIND THE FRONT. FREEZING LEVELS DROP TO AROUND 6KFT BY 06Z...AND DOWN TO AROUND 5KFT BY 12Z. THE PALMER DIVIDE/PIKES PEAK REGION COULD SEE A COUPLE INCHES OF WIND DRIVEN SNOW OVERNIGHT. GROUND IS STILL STARTING OUT RATHER WARM...SO THERE WILL INITIALLY BE SOME MELTING...BUT VISIBILITIES COULD BE QUITE POOR AT TIMES DUE TO ALL THE BLOWING. THIS SYSTEM WRAPS UP QUICKLY ACROSS THE SE PLAINS WITH MOISTURE SHALLOWING OUT BY EARLY WEDNESDAY MORNING. SO SNOW WILL BE BRIEF WHICH SHOULD LIMIT SNOW TOTALS AND KEEP AMOUNTS BELOW ADVISORY CRITERIA. RAW BLUSTERY CHILLY DAY EXPECTED ON THE PLAINS ON WEDNESDAY. WINDS GRADUALLY DECREASE SOME DURING THE AFTERNOON AS SURFACE PRESSURE GRADIENT WEAKENS...BUT IT WILL STILL REMAIN QUITE BREEZY. MAIN PRECIPITATION AXIS/TROWAL SHIFTS EASTWARD BY THE AFTERNOON WITH PRECIPITATION ENDING ACROSS MOST OF THE PLAINS BY AFTERNOON. -KT .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...MAIN CHALLENGES ARE CHANCES FOR PRECIPITATION EAST EARLY...THEN TIMING OF WARM UP... LARGE UPPER LOW OVER CENTRAL NEBRASKA AND KANSAS WILL BE SLOW TO MOVE. LATEST GFS AND NAM HAVE IT WOBBLING...ALLOWING EXTREME EASTERN COLORADO TO BE ON THE FRINGE OF MOISTURE AND IN THE WIND THROUGH THURSDAY EVENING. HAVE KEPT SLIGHT CHANCE POPS IN OUR FAR EASTERN ZONES. WITH GUSTY WINDS OVER 30 MPH...AND A FEW RAIN OR SNOW SHOWERS WITH TEMPERATURES IN THE 40S TO UPPER 20S...IT WILL BE RAW. BOTH MODELS HAVE THE MOISTURE WOBBLING FARTHER WEST DURING THURSDAY. THURSDAY MORNING LOWS SHOULD BE IN THE SINGLE DIGITS TO LOWER TEENS MOUNTAINS AND HIGH VALLEYS TO THE UPPER TEENS AND 20S OVER THE PLAINS. HIGHS ON THURSDAY WILL STRUGGLE INTO THE LOWERS TO MID 50S OVER THE PLAINS WITH MID LEVEL TEMPERATURES ONLY CLIMBING TO A FEW DEGREES CELSIUS EITHER SIDE OF ZERO BY LATE AFTERNOON. HIGHS WILL RANGE FROM THE 30S TO MID 50S OVER THE HIGHEST MOUNTAINS TO HIGH VALLEYS FLOORS. AS THE UPPER LOW PUSHES EAST THURSDAY NIGHT...MOISTURE DECREASES...WINDS DIMINISH...AND MID LEVEL TEMPERATURES INCREASE A FEW DEGREES CELSIUS. AFTER A CHILLY START TO FRIDAY...WITH LOWS IN THE TEENS TO 20S...HIGHS SHOULD REACH THE MID 50S TO LOWER 60S ACROSS THE PLAINS AND HIGH VALLEYS AND 30S TO 40S IN THE MOUNTAINS...WITH MID LEVEL TEMPERATURES AROUND 4 DEGREES WARMER THAN THURSDAY. FROM SATURDAY THROUGH NEXT TUESDAY...WARM RIDGE IN SOUTHWEST US WILL BRING PLEASANT...DRY WEATHER. WITH MID LEVEL TEMPERATURE FROM 5 TO 8 DEGREES CELSIUS...HIGHS SHOULD REACH THE 60S TO LOWER 70S OVER THE PLAINS...50S AND 60S HIGH VALLEYS...AND MAINLY 40S OVER THE MOUNTAINS. -TLM- && .AVIATION...IFR TO LIFR CIGS EXPECTED TO SPREAD ACROSS THE CENTRAL MOUNTAINS LATE THIS AFTN/EVENING AS STRONG SYSTEM DROPS IN FROM THE NORTHWEST. WIDESPREAD MTN OBSCURATIONS EXPECTED ACROSS CHAFFEE/LAKE COUNTY AND ACROSS THE PIKES PEAK REGION AS RAIN AND SNOW SPREADS IN. STRONG COLD FRONT WILL DROP THROUGH THE PLAINS DURING THE EARLY EVENING...WITH GUSTS UP TO 45KTS POSSIBLE FOR THE KCOS AND KPUB TAF SITES. STRONGEST WINDS WILL AFFECT THE KCOS AND KPUB TAF SITES AROUND AND AFTER 03Z. SNOW WILL ALSO SPREAD ACROSS THE PALMER DIVIDE REGION WHERE IFR CIGS POSSIBLE ALONG THE CREST OVERNIGHT. NORTHERLY WINDS WILL PROVIDE MORE OF A DOWNSLOPE COMPONENT FOR KCOS AND KPUB SO CIGS SHOULD STAY IN THE MVFR CATEGORY UNDER BANDS OF SHOWERS. CLEARING CONDITIONS EXPECTED FROM WEST TO EAST ON WEDNESDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO 1 PM MDT WEDNESDAY FOR COZ096-098-099. && 31/13
Hazardous weather outlook, Oct 21, 3:44 PM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 344 PM MDT TUE OCT 21 2008 COZ058>089-093>099-222145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 344 PM MDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREAT WITH THUNDERSTORMS WILL BE HAIL UP TO AROUND 1 INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND CLOUD TO GROUND LIGHTNING. ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE SOUTHEAST MOUNTAINS AND PLAINS THIS EVENING AS A POTENT COLD FRONT MOVES ACROSS THE REGION. SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND LIGHTNING MAY ACCOMPANY THE STRONGER STORMS ACROSS THIS REGION. SNOW WILL EXPAND OVER THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES AND ACROSS THE PIKES PEAK REGION THROUGH TONIGHT. SNOW LEVELS WILL DROP QUICKLY THROUGH THE EVENING BEHIND THE STRONG COLD FRONT...WITH SNOW LEVELS DROPPING TO 6000 FEET BY MIDNIGHT AND DROPPING TO AROUND 5000 FEET BY EARLY WEDNESDAY MORNING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE MOUNTAINS WITH A COUPLE INCHES OF SNOW ACROSS MONUMENT HILL BY WEDNESDAY MORNING. REDUCED VISIBILITIES IN BLOWING SNOW WILL BE POSSIBLE AT TIMES OVER MONUMENT HILL LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. GUSTY NORTH WINDS WILL SPREAD ACROSS THE SOUTHEAST PLAINS BEHIND A COLD FRONT. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL BE POSSIBLE BY LATE THIS EVENING. SUSTAINED WINDS WILL BE HIGHEST NEAR THE COLORADO KANSAS BORDER TONIGHT WHERE SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL CONTINUE WINDY AND COLD ON WEDNESDAY WITH SCATTERED RAIN AND SNOW SHOWERS ACROSS THE EASTERN MOUNTAINS AND PLAINS. LOCAL SNOWFALL ACCUMULATIONS OF 1/2 INCH OR LESS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. GUSTY NORTH WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE SOUTHEAST PLAINS...WITH THE STRONGEST WINDS ALONG THE COLORADO KANSAS BORDER. ADDITIONAL RAIN AND SNOW SHOWERS ARE POSSIBLE OVER THE FAR SOUTHEAST PLAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ANY SNOWFALL ACCUMULATIONS OCCURRING WITH THESE SHOWERS WILL GENERALLY BE LESS THAN 1/2 INCH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING OVER BACA...PROWERS ...BENT...AND KIOWA COUNTIES. 31/13
In the hours before
Special weather statement, Oct 21, 4:50 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 450 PM MDT TUE OCT 21 2008 COZ084-085-220100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 450 PM MDT TUE OCT 21 2008 ...STRONG WIND GUSTS POSSIBLE THIS EVENING... WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE OVER THE COLORADO SPRINGS AREA THIS EVENING. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA PRODUCING ISOLATED STRONG WIND GUSTS BETWEEN 500 PM AND 700 PM. THESE STORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT. AS THE COLD FRONT MOVES ACROSS COLORADO SPRINGS BETWEEN 700 PM AND 800 PM WINDS WILL AGAIN BECOME STRONG AND GUSTY. THOSE GUSTY WINDS WILL REMAIN OVER THE AREA THROUGH TONIGHT AND INTO WEDNESDAY.
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.